Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 65, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2003, 12:31 AM MDT for Chaves County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2003, 12:31 AM MDT (06:31 UTC)
- Expired
- Jun 8, 2003, 1:15 AM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 3200 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
909 WUUS55 KABQ 080631 SVRABQ NMC005-080715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1230 AM MDT SUN JUN 8 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 115 AM MDT * AT 1222 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES NORTHWEST OF CAPROCK...OR ABOUT 35 MILES NORTHEAST OF ROSWELL...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTHEAST OF CAPROCK AT 110 AM MDT THIS IS A DANGEROUS STORM. PREPARE FOR LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3369 10399 3353 10408 3323 10348 3347 10334 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:50 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 7, 8:50 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 850 PM MDT SAT JUN 7 2003 WILL HOLD ON TO ISOLATED POPS FOR PORTIONS OF THE SW...CNTRL AND NE ZONES THROUGH MIDNIGHT AND ALLOW ALL NIGHT IN THE SE ZONES BUT LOWER POSP SOME. REMOVED PRECIP FROM MOST OF THE NW. ADJUSTED WINDS DOWN SLIGHTLY IN THE E. E WINDS SETTING INTO THE RIO GRANDE VALLEY NOW AND ALLOWED STRONGEST WINDS ANYTIME INSTEAD OF AFTER MIDNIGHT. A FEW MINOR TEMP CHANGES. PREVIOUS DISCUSSION... MAIN FOCUS OF ATTENTION IS THE COLD FRONT/OUTFLOW BOUNDARY PUSHING SOUTH OVER THE HIGH PLAINS OF NEW MEXICO. TCC PROFILER SHOWING THIS AIRMASS CONTINUES TO DEEPEN LATE MORNING AND EARLY AFTERNOON. KROW WINDS TURNED NORTH BY 11 AM. VIS SAT SHOWS CONVECTION OVER GILA STARTED LATE MORNING AND THE CLOUD SHIELD OVER THE NORTHEAST BREAKING UP INTO A CU FIELD. CU FIELD EXPANDED OVER CENTRAL NM BY EARLY AFTERNOON. THE BOUNDARY WILL BE A FOCUS OF SH/TS DEVELOPMENT THIS AFTERNOON AND EVENING. THE ACTIVITY WILL MOVE SOUTHEAST WITH MOST OF THE STRONG STORMS IN TX. LARGE HAIL AND STRONG STRAIGHT LINE WINDS ARE POSSIBLE WITH A FEW STORMS ALONG THE FAR SOUTHEASTERN PLAINS OF NM THIS EVENING. SH/TS ALONG THE EASTERN SLOPES OF THE CENTRAL MTN CHAIN AND GILA EARLY EVENING. EAST GAP WINDS WILL INCREASE THROUGH THE NIGHT IN THE MIDDLE AND LOWER RIO GRANDE VALLEY. INCREASE OF LOWER CLOUDS BEHIND FRONT OVERNIGHT. RETURN FLOW AND A FEW WEAK WAVES KEEPS SCHC OF SH/TS FOR SUN AND MON MAINLY EAST AND MTNS. FORECAST ON TRACK. AFTER THIS FRONT AND UPPER LVL SYSTEM EJECTS TO THE EAST THE PATTERN BECOMES BENIGN. A WEAK SOMEWHAT FLAT RIDGE BUILDS IN OVER THE SOUTHWEST USA. THE WEST AND SOUTHWEST WINDS WILL SCOUR OUT SOME OF THE MOISTURE BUT MAY LEAVE ENOUGH FOR AFTERNOON CONVECTION TO FORM OVER THE USUAL AREAS. WILL STAY WITH FORECAST TREND AND KEEP POPS OUT FOR NOW. STILL EARLY TO RUN WITH ADDING POPS IN THE EAST ON SAT NEXT WEEK. WILL ADJUST TEMPS TO SHOW THE INTRUSION OF A FRONT BUT WAIT FOR ANOTHER RUN OF MODELS BEFORE ADDING ANYTHING ELSE.AS .ABQ...NONE.
Hazardous weather outlook, Jun 7, 6:00 AM MDT, 18 hours 31 minutes before
NMZ001>021-026-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING EAST OF A LINE FROM TUCUMCARI TO ROSWELL. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 10 PM TODAY EAST OF A LINE FROM TUCUMCARI TO ROSWELL. KD
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.